advertisement

Diabetes

Question
Posted by: Eva Ruiters | 2019/01/21

Q.

Diabetic

My son is 13 yrs old and has been diagnosed with diabetes for a year now, he's on insulin but his body is so used to high reading, when it drops to 8 or 9 he gets very sick and weak. My son's diabetic reading is between 22-31 and then he feels fine but if it drops 8-9 then he gets very sick...is it normal? 

Expert's Reply

A.

Diabetes expert
- 2019/01/24

Hi

He is getting 'relative hypos'. This means that his body has got used to the higher readings, and therefore thinks that the normal readings are too low, giving him the symptoms. He needs to gradually reduce his levels, to get his body used to normal readings again, and then those symptoms will only occur when he gets 'true lows' below 4

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.